Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Weierstrass Semigroups Satisfying MP Equalities and Curves on Toric Surfaces

  • 33 Accesses

Abstract

A numerical semigroup H is said to be cyclic if it is the Weierstrass semigroup of a total ramification point of some cyclic covering of the projective line. In this case, the elements of the standard basis of H satisfy numerical conditions that we have chosen to term MP equalities, after Morrison and Pinkham who first proved them. The converse is not true, as there are semigroups satisfying the MP equalities that are not cyclic. In this paper, we consider the situation of a smooth curve C lying on a smooth compact toric surface S acted on by the torus T which is a dense open subset of S. We prove that the Weierstrass semigroup of a total ramification point of the restriction to C of a toric fibration of S, which lies on some T-invariant divisor, is cyclic if and only if it satisfies the MP equalities.

This is a preview of subscription content, log in to check access.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10
Fig. 11

References

  1. Fulton, W.: Introduction to Toric Varieties, Annals of Mathematics Studies 131. Princeton University Press, Princeton (1993)

  2. Kawaguchi, R.: Weierstrass gap sequences on curves on toric surfaces. Kodai Math. J. 33, 63–86 (2010)

  3. Kawaguchi, R.: The gonality and the Clifford index of curves on a toric surface. J. Algebra 449, 660–686 (2016)

  4. Kim, S.J., Komeda, J.: Numerical semigroups which cannot be realized as semigroups of Galois Weierstrass points. Arch. Math. 76, 265–273 (2001)

  5. Kim, S.J., Komeda, J.: The Weierstrass semigroup of a pair of Galois Weierstrass points with prime degree on a curve. Bull. Braz. Math. Soc. New Ser. 36, 127–142 (2005)

  6. Morrison, I., Pinkham, H.: Galois Weierstrass points and Hurwitz characters. Ann. Math. 124, 591–625 (1986)

Download references

Author information

Correspondence to Ryo Kawaguchi.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

R. Kawaguchi: Supported by the Grant-in-Aid for Young Scientists (B) \(\sharp \)17K14172 from JSPS.

J. Komeda: Supported by the Grant-in-Aid for Scientific Research (C) \(\sharp \)18K03228 from JSPS.

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kawaguchi, R., Komeda, J. Weierstrass Semigroups Satisfying MP Equalities and Curves on Toric Surfaces. Bull Braz Math Soc, New Series 51, 107–123 (2020). https://doi.org/10.1007/s00574-019-00145-0

Download citation

Keywords

  • Toric surface
  • Smooth curve
  • Weierstrass semigroup
  • Numerical semigroup
  • MP equalities
  • Cyclic covering

Mathematics Subject Classification

  • Primary 14H55
  • Secondary 14M25
  • 14H30
  • 14H51